MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (OBERKOCHEN) MILOOP ®

CARL ZEISS MEDITEC AG (OBERKOCHEN) MILOOP ®
Model Number MILOOP
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cataract (1766); Vitreous Loss (2142); Capsular Bag Tear (2639); Foreign Body In Patient (2687)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with a hyper-mature cataract and a history of keratoconus and collagen crosslinking underwent cataract surgery in the right eye.The miloop lens fragmentation device was used to section the cataract and two cuts were made.The miloop was properly oriented and well centered; however, the device did not fully circumnavigate the lens.When attempting to rotate the miloop and sweep, pressure was inadvertently applied to the edge of the lens, causing pressure and lens tilt on the opposite side.The surgeon proceeded to begin lens removal using the micor lens fragmentation system and the lens separated into two halves.While working on one half, the other lens segment was floating on the opposite side and dropped immediately into the posterior chamber.The surgeon continued removing the remaining lens segment using micor which was completed successfully.The surgeon then converted to phacoemulsification to perform an anterior vitrectomy and implanted a 3-piece intraocular lens in the sulcus.The nucleus remnant was left in the vitreous cavity and the patient was referred to a retina specialist.The surgeon stated that as pressure was applied during the miloop portion of the surgery, the zonules stretched, potentially compromising the integrity of the capsular bag which allowed vitreous prolapse and subsequent lens drop during micor.Patient follow-up information is being requested from the physician's office.

Brand Name
MILOOP ®
Common Device Name
MILOOP
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (OBERKOCHEN)
rudolf-eber-strasse 11
oberkochen, baden-wuerttemberg 73447
GM  73447
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (OBERKOCHEN)
rudolf-eber-strasse 11
oberkochen, baden-wuerttemberg 73447
GM   73447
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9255574100
MDR Report Key24434349
Report Number9615010-2026-00002
Device Sequence Number10297644
Product Code HNQ
UDI-Device Identifier00860000122368
UDI-Public00860000122368
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMILOOP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICOR LENS FRAGMENTATION SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale